MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; WASHER, BOLT NUT

SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; WASHER, BOLT NUT
Catalog Number 71934993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the endobutton suture that was holding the implant fixed to the portion of the choroid to the anterior portion of the glenoid was broken.The procedure was completed with a surgical delay of more than 30 minutes using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, a device from the same lot number was received for evaluation.A visual evaluation showed the device was returned in unopened/sealed packaging with 48129-01b on the label.After opening the sealed box, the device has no visible defect.Based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found a material certification of analysis is required for each lot.Data must include minimum, maximums and average test results for knot break strength and diameter.Suture is to be free of frays and defects.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21630591
Report Number1219602-2025-00608
Device Sequence Number18230339
Product Code HTN
UDI-Device Identifier00885556424544
UDI-Public885556424544
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71934993
Device Lot Number48129-01B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown